MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT PHACOEMULSIFICATION
Model Number BL3170
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 12/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported a wound burn at the main incision port during sculpt where 1x 10-0 vicryl was used to close.Bl3420s is the phaco tip and was disposed and isn¿t available for return.The doctor stated, it could have been a clogged tip but was not certain.
 
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.Related to 1920664-2025-00134.
 
Additional Manufacturer Narrative
One bl3170 stellaris handpiece, serial number (b)(6) was returned.Visual inspection found the wires twisted inside the cable jacket and the lemo connector casing bent.The needle and the rest of the pack components used were not returned.A functional test was performed using a stellaris system and a known good needle tip.The handpiece tuned, primed, and functioned as intended.The handpiece had good ultrasound and good flow through the needle tip.Additionally, the handpiece was run at 100% power for one full minute without irrigation or aspiration hook-up.The handpiece did not get hot during testing.It cannot be determined if the needle tip used was clogged at the time of customer use.The phaco tip identified by the physician as a possible contributing factor was disposed of and unavailable for analysis, preventing confirmation of a clog or obstruction at the time of use.As a result, the root cause of the complaint remains undetermined due to insufficient evidence and the inability to evaluate the implicated consumable component.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Related to medwatch 1920664-2025-00134.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
6362263089
MDR Report Key23958121
Report Number0001920664-2025-00135
Device Sequence Number5610322
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL3170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT AND BL3420S NEEDLE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown